Wednesday, December 7, 2011

Moving along...

I did, indeed, stay for 24 hours and was released from the hospital at almost exactly 3pm. By the time they let me out. I had been off the IV for 12 hours with a regular heart rhythm. They gave me a wheel chair ride to the front door (come on, really?)

I went home, happy to get out of there. However, it was strange to not be able to look at a screen and be satisfied with my pulse being normal. I took a long nap where I was super knocked out, nothing woke me up. I was really comfortable and very tired.

After dinner I picked up my medication from the pharmacy and took my first dose of beta blocker, which is blood pressure medicine that also helps control atrial fibrillation. When I went to bed I was aware that my heart rate seemed faster again, but I figured that it was just a matter of the medicine getting rolling. When I woke up during the night and this AM I have felt that I have A-fib going on again. I don't feel too bad, just rather aware of my heart thumping away.

I was prepared to feel light-headed or dizzy from the beta-blocker lowering my blood pressure, but it didn't do that. I am going to go to work and have a day where I take it easy. I'll probably call my doctor and let him know that I feel like I'm still having an irregular heartbeat. I think based on the info from the hospital tests, etc., he may be able to adjust dosage to help get it back to normal. I'm not planning to do more hospital time if I don't have to.

If medicine doesn't do the trick, they'll do electrical cardioversion, which is an electrical shock to reset the heart's electrical impulses. As you might imagine, I'm not crazy about the idea.


  1. Sometimes you wish you could just rdwhahb.

  2. That's something I haven't tried yet. Seems more sensible than another cup of coffee or tea.

  3. FYI, beta blockers can cause decreased hypoglycemia awareness because they can block the adrenaline response to hypoglycemia, so be careful.

  4. Yeah, I read about that. Also, the dizziness and lightheadedness from low BP can feel similar to hypoglycemia, and make you not take it seriously.

    So far, no problem, I'm either IR or my lower basal rate that I set in the hospital isn't cutting it for civilian life with a rapid heart rate. I am guessing there might be some cortisol and adrenaline involved with this arrhythmia condition.